Alert archive / Arizona / High Wind Warnings in 2022
High Wind Warning 4, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Nov 9, 2022, 10:02 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 8 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2022, 10:02 AM MST (17:02 UTC)
- Expired
- Nov 9, 2022, 6:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 10:13 AM MST | NON-TSTM WND GST 67 | 8 Wnw Greer, AZ | MESONET STATION AZT18 SR-260 @ MP-378. |
| Nov 9, 10:33 AM MST | NON-TSTM WND GST 68 | 1 W Two Guns, AZ | MESONET STATION AZT09 I-40 @ TWO GUNS MM 230. |
| Nov 9, 11:43 AM MST | NON-TSTM WND DMG | Pinetop-Lakeside, AZ | 1-INCH TREE LIMBS BROKEN; SHINGLES BLOWN OFF. |
| Nov 9, 12:15 PM MST | NON-TSTM WND GST 63 | 3 Ese Heber-Overgaard, AZ | AWOS STATION AZ82 HEBER 2 ESE MOGOLLON AIRPARK. |
| Nov 9, 12:23 PM MST | NON-TSTM WND GST 62 | 5 Nnw Aripine, AZ | MESONET STATION AZT10 HWY 277 - 377 INTERSECTION. |
| Nov 9, 1:50 PM MST | NON-TSTM WND GST 59 | 1 S Window Rock, AZ | ASOS STATION KRQE WINDOW ROCK AIRPORT. |
| Nov 9, 1:55 PM MST | NON-TSTM WND GST 63 | Taylor, AZ | AWOS STATION KTYL TAYLOR AIRPORT. |
| Nov 9, 1:55 PM MST | NON-TSTM WND GST 63 | Taylor, AZ | MESONET STATION KTYL TAYLOR AIRPORT. |
| Nov 9, 1:55 PM MST | NON-TSTM WND GST 68 | 3 Ne Show Low, AZ | AWOS STATION KSOW SHOW LOW AIRPORT. |
| Nov 9, 2:27 PM MST | NON-TSTM WND GST 65 | 10 Nw Greer, AZ | MESONET STATION FW0157 GREEN'S PEAK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 5.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3473 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 477 m²/s²
- 0-3 km storm-relative helicity
- 733 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510 WWUS75 KFGZ 091702 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1002 AM MST Wed Nov 9 2022 AZZ016-100100- /O.UPG.KFGZ.WI.Y.0034.000000T0000Z-221109T1900Z/ /O.NEW.KFGZ.HW.W.0004.221109T1702Z-221110T0100Z/ Eastern Mogollon Rim- Including the cities of Heber, Happy Jack, and Forest Lakes 1002 AM MST Wed Nov 9 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Eastern Mogollon Rim. The strongest gusts will take place from Clay Springs to McNary. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Downed trees are also likely. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ017-100100- /O.UPG.KFGZ.WI.Y.0035.221109T1900Z-221110T0100Z/ /O.NEW.KFGZ.HW.W.0004.221109T1702Z-221110T0100Z/ White Mountains- Including the cities of Show Low, Greer, and Pinetop 1002 AM MST Wed Nov 9 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 65 mph. * WHERE...The White Mountains. The strongest gusts will take place from Clay Springs to McNary. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Downed trees are also likely. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ004>009-015-039-091900- /O.CON.KFGZ.WI.Y.0034.000000T0000Z-221109T1900Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau-Yavapai County Mountains- Northeast Plateaus and Mesas Hwy 264 Northward- Western Mogollon Rim-Black Mesa Area- Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, Valle, Prescott, Seligman, Ash Fork, Keams Canyon, Kaibito, Flagstaff, Williams, Munds Park, and Navajo N.M. 1002 AM MST Wed Nov 9 2022 /1002 AM MST Wed Nov 9 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...South winds 20 to 30 mph with gusts from 45 to 50 mph. Localized gusts in excess of 55 mph possible over, or just northeast, of higher terrain features. * WHERE...Much of Coconino County, the Mogollon Rim and the higher terrain of Yavapai County. * WHEN...Until noon MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ010>014-040-100100- /O.CON.KFGZ.WI.Y.0035.221109T1900Z-221110T0100Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 1002 AM MST Wed Nov 9 2022 /1002 AM MST Wed Nov 9 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts from 45 to 55 mph expected. Areas of blowing dust and sand possible. * WHERE...Much of northern and eastern Arizona located along and north of the Mogollon Rim. The eastern Mogollon Rim and the White Mountains have been upgraded to a High Wind Warning. * WHEN...From noon to 6 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
2 follow-up statements
060 WWUS75 KFGZ 091815 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1115 AM MST Wed Nov 9 2022 AZZ004>007-091915- /O.CAN.KFGZ.WI.Y.0034.000000T0000Z-221109T1900Z/ Kaibab Plateau-Marble and Glen Canyons-Grand Canyon Country- Coconino Plateau- Including the cities of Fredonia, Jacob Lake, Page, Lees Ferry, Grand Canyon Village, Supai, North Rim, and Valle 1115 AM MST Wed Nov 9 2022 /1115 AM MST Wed Nov 9 2022/ ...WIND ADVISORY IS CANCELLED... Winds have decreased behind a cold front and are no longer expected to reach Wind Advisory Criteria. Southwest through westerly winds at 10 to 20 mph, with gusts to 30 mph, are expected for the remainder the afternoon. $$ AZZ016-017-100100- /O.CON.KFGZ.HW.W.0004.000000T0000Z-221110T0100Z/ Eastern Mogollon Rim-White Mountains- Including the cities of Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 1115 AM MST Wed Nov 9 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph, with gusts from 55 to 65 mph. * WHERE...The Eastern Mogollon Rim and the White Mountains. The strongest gusts will take place from Clay Springs to McNary. * WHEN...Until 6 PM MST this evening. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Downed trees are also likely. Travel will be difficult especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ009-039-100100- /O.EXT.KFGZ.WI.Y.0034.000000T0000Z-221110T0100Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Black Mesa Area- Including the cities of Keams Canyon, Kaibito, and Navajo N.M. 1115 AM MST Wed Nov 9 2022 /1115 AM MST Wed Nov 9 2022/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph, with gusts from 45 to 50 mph. Localized gusts in excess of 55 mph possible over, or just northeast, of higher terrain features. * WHERE...Black Mesa area and northward. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ010>014-040-100100- /O.EXT.KFGZ.WI.Y.0035.221109T1815Z-221110T0100Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 1115 AM MST Wed Nov 9 2022 /1115 AM MST Wed Nov 9 2022/ ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph, with gusts from 45 to 55 mph expected. Areas of blowing dust and sand possible. * WHERE...Little Colorado River Valley, Chinle Valley, Chuska Mountains and Defiance Plateau. * WHEN...Until 6 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ008-015-091915- /O.CON.KFGZ.WI.Y.0034.000000T0000Z-221109T1900Z/ Yavapai County Mountains-Western Mogollon Rim- Including the cities of Prescott, Seligman, Ash Fork, Flagstaff, Williams, and Munds Park 1115 AM MST Wed Nov 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...Southwest winds 20 to 30 mph, with gusts from 40 to 50 mph. * WHERE...Higher elevations of Yavapai County and the Western Mogollon Rim. * WHEN...Until noon MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
916 WWUS75 KFGZ 100051 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 551 PM MST Wed Nov 9 2022 AZZ016-017-100200- /O.EXP.KFGZ.HW.W.0004.000000T0000Z-221110T0100Z/ Eastern Mogollon Rim-White Mountains- Including the cities of Heber, Happy Jack, Forest Lakes, Show Low, Greer, and Pinetop 551 PM MST Wed Nov 9 2022 ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... The cold front that brought the high winds to the area has moved east and the winds have decreased. $$ AZZ009-039-100200- /O.EXP.KFGZ.WI.Y.0034.000000T0000Z-221110T0100Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Black Mesa Area- Including the cities of Keams Canyon, Kaibito, and Navajo N.M. 551 PM MST Wed Nov 9 2022 /551 PM MST Wed Nov 9 2022/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... The cold front that brought the strong winds to the area has moved east and the winds have decreased. $$ AZZ010>014-040-100200- /O.EXP.KFGZ.WI.Y.0035.000000T0000Z-221110T0100Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 551 PM MST Wed Nov 9 2022 /551 PM MST Wed Nov 9 2022/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... The cold front that brought the strong winds to the area has moved east and the winds have decreased. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Nov 9, 10:00 AM MST, 2 minutes earlier.
Area forecast discussion, Nov 9, 10:00 AM MST, 2 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1000 AM MST Wed Nov 9 2022 .SYNOPSIS...Expect windy conditions, along with areas of rain and high elevatiion snow, to spread west to east across the region today. Continued cool, but mainly dry weather, is then expected Thursday and Friday, with warmer temperatures over the weekend. && .DISCUSSION...Most areas from the I-17 corridor westward are now seeing light/moderate rain showers this morning, ahead of a cold front running roughly from Page to Seligman. Snow levels ahead of the front are 8000-9000 feet, but very little saturation is the dendritic layer is producing mostly snow/pellets at this time. Farther north, over the Kaibab Plateau, much deeper saturation exists and dendritic snow has already accumulated several inches above 6000 feet. The trough driving this front through Arizona is well to our north and filling fast. The amplitude of the hght falls in Arizona has decreased with model each run and will not be conducive for deep saturation. Only with the actual FROPA, will we experience an hour or two in an airmass capable of producing dendrites and this will be when our accumulation occurs. The front will weaken further as it heads east of Flagstaff later this afternoon, with less of an impact. Current forecast is on track, although the snow impacts may be tough to reach in a few places, especially east of the I-17 corridor. More importantly, even if an area does not see any snow, flash freezes on wet roadways are likely this evening above 6500 feet. Strong southwest winds ahead of the front will continue, especially east of Flagstaff. Wind speeds will decrease behind the front as it heads east, with wind products no longer being needed by this evening. No short term updates are planned at this time. && .AVIATION...For the 18Z TAF package...Widespread rain changing over to snow in the high terrain is expected through the afternoon. Periods of scattered MVFR and isolated IFR are likely with low CIGS and mountain obscuration. Potential LIFR when rain changes over to snow in the early afternoon for KFLG-KGCN and other higher terrain terminals. Gusty southwest winds 15-25 kts with gusts of 30-45 kts will weaken in the afternoon after a frontal passage. Precipitation to end, with light winds, after 03Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Expect strong southwest winds today with gusts between 30-55 mph. Widespread rain will persist before changing over to snow by the afternoon for areas along and north of I-40. Winds decrease tonight as precipitation comes to an end. Very cold temperatures for Thursday with light northerly winds. Friday through Sunday...Cold temperatures on Friday with light northeast winds are forecast. Warmer and dry with light winds is expected over the weekend. && .FGZ WATCHES/WARNINGS/ADVISORIES... Wind Advisory until noon MST today for AZZ004>009-015-039. Winter Weather Advisory above 6000 feet until 6 PM MST this evening for AZZ004. Winter Weather Advisory above 6500 feet until 6 PM MST this evening for AZZ006-007-015. Wind Advisory until 6 PM MST this evening for AZZ010>014-040. High Wind Warning until 6 PM MST this evening for AZZ016-017-116-117. && PUBLIC...Peterson AVIATION...LaGuardia FIRE WEATHER...McCollum/LaGuardia For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
High Wind Warnings in Arizona, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.